MAUDE Adverse Event Report: COOK INC JEFFREY WIRE GUIDE EXCHANGE SET; KGZ ACCESSORIES, CATHETER

COOK INC JEFFREY WIRE GUIDE EXCHANGE SET; KGZ ACCESSORIES, CATHETER
Catalog Number JWGE-104
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/27/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
Customer reported that a patient was undergoing a ureteroscopy using a jeffrey wire guide exchange set.The report indicates that the "wire broke off in patients body and was removed immediately." the circumstances and handling conditions at the time of the event are not known.The anatomical site of the broken wire was not provided.The device is reportedly available for evaluation; however it has not been received by the manufacturer as of the date of this report.
 
Event or Problem Description
Customer reported that a patient was undergoing a ureteroscopy using a jeffrey wire guide exchange set.The report indicates that the "wire broke off in patients body and was removed immediately." the circumstances and handling conditions at the time of the event are not known.The anatomical site of the broken wire was not provided.The device is reportedly available for evaluation; however it has not been received by the manufacturer as of the date of this report.The customer later reported during a response to additional information that the device did not fracture, but rather unraveled about a centimeter from the tip.The unraveling of the wire occurred when the operator attempted to draw back on the wire and remove it alongside the sheath.Eventually, once the access sheath was removed, the wire was removed completely as well.The customer confirmed that the wire was discarded by the operating room staff, and as such the device is not available for analysis.
 
Additional Manufacturer Narrative
(b)(4).Investigation summary: a review of the complaint history, documentation, device history record, quality control and manufacturing instructions were conducted during the investigation.The device was not returned, so a detailed analysis could not be performed.Additionally, a document based investigation evaluation was performed.There was no evidence to suggest the product was not made to specifications.A review of the device history record found one non-conformance; all non-conforming product was scrapped prior to further processing.It should be noted there were no other reported complaints for this lot number.Based on the information provided, no product returned, and the results of our investigation, a definitive root cause could not be determined.Per the risk assessment, no further action is required at this time.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
JEFFREY WIRE GUIDE EXCHANGE SET
Common Device Name
KGZ ACCESSORIES, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6730261
Report Number1820334-2017-01541
Device Sequence Number1371889
Product Code KGZ
UDI-Device Identifier00827002044326
UDI-Public(01)00827002044326(17)200116(10)7594754
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberJWGE-104
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/27/2017
Supplement Date Received by Manufacturer07/21/2017
12/06/2017
Initial Report FDA Received Date07/20/2017
Supplement Report FDA Received Date08/09/2017
12/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;